I am on leave without pay right now due to a medical problem. I have 4 doses left of 100mg each. After that my clinic is cutting me off cold turkey. I seriously think I am going to die. I have been on maintainence therpy for 3 years. Someone in this group suggested the Thomas Recipe but did not give the recipe. How can I find it? Anymore suggestions will be helpful. I have insurance. Please help
29 May 2011
You can google "Thomas recipe" and get the recipe from the net. How much methadone are you taking daily? You can't just stop cold turkey. You really need to taper off this medication. You won't die but honestly you will wish you were. Please ask the clinic to reconsider making you go cold turkey. If not them then get in touch with a doctor and explain the situation. You really need to not go cold turkey if at all possible.
30 May 2011
Stormyrn, if you have insurance, call some clinics to get them to thoroughly check to see if it will cover a detox and/or a switch to suboxone. Normally there is a special way to go from methadone to suboxone, so anyone who is reading this besides the poster should not attempt the switch on their own. But is a patient is in a medical facility where they are being monitored health wise, there is a way that they can do the switch safely at a dose of methadone higher than 30 to 35 mgs per day. You could also just come off the methadone, kinda depends on how far you are in your recovery plan.
28 Nov 2011
The Thomas Recipe for Cold Turkey Detox
This is a very popular recipe for getting off opiates and I thought it might be helpful for anyone that needs it. It's a good thing to have just in case ... Sojourner
> The Thomas Recipe for Cold Turkey Withdrawal
> Thomas Recipe Text
PLEASE NOTE: I am not a doctor, simply a long-time Rx opiate junkie who has had many opportunities to develop a way to detox. This is a recipe for at-home self-detox from opiates based on my experience as well as that of many other addicts. It is not intended as professional medical advice. It is always wise to make sure none of the recipe ingredients or procedures conflict with medications you may be taking. Likewise, if you have any medical condition, disease, allergy or any other health issue, consult your doctor before using the recipe. Thanks, Thomas
If you can't take time off to detox, I recommend you follow a taper regimen using your drug of choice or suitable alternate -- the slower the taper, the better.
For the Recipe, You'll need:
1. Valium (or another benzodiazepine such as Klonopin, Librium, Ativan or Xanax). Of these, Valium and Klonopin are best suited for tapering since they come in tablet form. Librium is also an excellent detox benzo, but comes in capsules, making it hard to taper the dose. Ativan or Xanax should only be used if you can't get one of the others.
2. Imodium (over the counter, any drug or grocery store).
3. L-Tyrosine (500 mg caps) from the health food store.
4. Strong wide-spectrum mineral supplement with at least 100% RDA of Zinc, Phosphorus, Copper, Magnesium and Potassium (you may not find the potassium in the same supplement).
5. Vitamin B6 caps.
6. Access to hot baths or a Jacuzzi (or hot showers if that's all that's available).
How to use the recipe:
Start the vitamin/mineral supplement right away (or the first day you can keep it down), preferably with food. Potassium early in the detox is important to help relieve RLS (Restless Leg Syndrome). Bananas are a good source of potassium if you can't find a supplement for it.
Begin your detox with regular doses of Valium (or alternate benzo). Start with a dose high enough to produce sleep. Before you use any benzo, make sure you're aware of how often it can be safely taken. Different benzos have different dosing schedules. Taper your Valium dosage down after each day. The goal is to get through day 4, after which the worst WD symptoms will subside. You shouldn't need the Valium after day 4 or 5.
During detox, hit the hot bath or Jacuzzi as often as you need to for muscle aches. Don't underestimate the effectiveness of hot soaks. Spend the entire time, if necessary, in a hot bath. This simple method will alleviate what is for many the worst opiate WD symptom.
Use the Imodium aggressively to stop the runs. Take as much as you need, as often as you need it. Don't take it, however, if you don't need it.
At the end of the fourth day, you should be waking up from the Valium and experiencing the beginnings of the opiate WD malaise. Upon rising (empty stomach), take the L-Tyrosine. Try 2000 mgs, and scale up or down, depending on how you feel. You can take up to 4,000 mgs. Take the L-Tyrosine with B6 to help absorption. Wait about one hour before eating breakfast. The L-Tyrosine will give you a surge of physical and mental energy that will help counteract the malaise. You may continue to take it each morning for as long as it helps. If you find it gives you the "coffee jitters," consider lowering the dosage or discontinuing it altogether. Occasionally, L-Tyrosine can cause the runs. Unlike the runs from opiate WD, however, this effect of L-Tyrosine is mild and normally does not return after the first hour. Lowering the dosage may help.
Continue to take the vitamin/mineral supplement with breakfast.
~~I hope this helps im still deciding if i will use it!! good luck and ill keep u in my prayers
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Can someone please give me Thomas' recipe or whatever the correct name for it is - the opitate withdrawal cocktail to help ease the hell? I will ...
4 answers • 7 Sep 2010
Yesterday I explained that in 3 days I will be cut off from my Methadone clinic because I am temporally out of work and cannot pay for dosing. I ...
3 answers • 30 May 2011
Hello, after many attempts at stopping opiate use I decided to try the Thomas Recipe, today being my first day of being clean. I now have all of the ...
1 answer • 17 Oct 2011
... friend has given me suboxone 8mg and im not sure if the withdrawls will be worse from tappering off of the subs or just stopping the oxys at ...
3 answers • 28 Nov 2011
1 answer • 10 Dec 2011